March  2019, 8(1): 139-147. doi: 10.3934/eect.2019008

Traveling wave solutions to modified Burgers and diffusionless Fisher PDE's

1. 

Clark Atlanta University, Department of Physics, Atlanta, GA 30314, USA

2. 

Morehouse College, Department of Physics, Atlanta, GA 30314, USA

Corresponding author: Kale Oyedeji, 470-639-0285

Received  October 2017 Revised  January 2018 Published  January 2019

We investigate traveling wave (TW) solutions to modified versionsof the Burgers and Fisher PDE’s. Both equations are nonlinear parabolicPDE’s having square-root dynamics in their advection and reaction terms.Under certain assumptions, exact forms are constructed for the TW solutions.

Citation: Ronald Mickens, Kale Oyedeji. Traveling wave solutions to modified Burgers and diffusionless Fisher PDE's. Evolution Equations & Control Theory, 2019, 8 (1) : 139-147. doi: 10.3934/eect.2019008
References:
[1]

R. Buckmire, K. McMurtry and R. E. Mickens, Numerical studies of a nonlinear heat equation with square root reaction term, Numerical Methods for Partial Differential Equations, 25 (2009), 598-609. doi: 10.1002/num.20361. Google Scholar

[2]

L. Debnath, Nonlinear Partial Differential Equations for Scientists and Engineers, Birkhäuser, Boston, 1997.Google Scholar

[3]

P. M. Jordan, Finite-amplitude acoustic traveling waves in a fluid that saturates a porous media, Physics Letters A, 355 (2006), 216-221.Google Scholar

[4]

P. M. Jordan, A Note on the Lambert W-function: Applications in the mathematical and physical sciences, Contemporary Mathematics, 618 (2014), 247-263. doi: 10.1090/conm/618/12351. Google Scholar

[5]

J. D. Logan, Nonlinear Partial Differential Equations Wiley-Interscience, New York, 1994. Google Scholar

[6]

R. E. Mickens, Exact finite difference scheme for an advection equation having square-root dynamics, Journal of Difference Equations and Applications, 14 (2008), 1149-1157. doi: 10.1080/10236190802332209. Google Scholar

[7]

R. E. Mickens, Wave front behavior of traveling waves solutions for a PDE having square-root dynamics, Mathematics and Computers in Simulation, 82 (2012), 1271-1277. doi: 10.1016/j.matcom.2010.08.010. Google Scholar

[8]

R. E. Mickens, Mathematical Methods for the Natural and Engineering Sciences, 2nd edition, World Scientific, London, 2017.Google Scholar

[9]

J. D. Murray, Mathematical Biology, Springer, Berlin, 1993. doi: 10.1007/b98869. Google Scholar

[10]

S. I. Soluyan and R. V. Khokhlov, Finite amplitude acoustic waves in a relaxing medium, Soviet Physics - Acoustic, 8 (1962), 170-175. Google Scholar

[11]

S. R. Valluri, D. J. Jeffrey and R. M. Corless, Some applications of the Lambert W function to physics, Canadian Journal of Physics, 78 (2000), 823-831.Google Scholar

[12]

G. B. Whitham, Linear and Nonlinear Waves, Wiley-Interscience, New York, 1974. Google Scholar

[13]

H. Wilhelmsson, M. Benda, B. Etlicher, R. Jancel and T. Lehner, Non-linear evolution of densities in the presence of simultaneous diffusion and reaction processes, Physica Scripta, 38 (1988), 1482-1489. doi: 10.1103/PhysRevA.38.1482. Google Scholar

show all references

References:
[1]

R. Buckmire, K. McMurtry and R. E. Mickens, Numerical studies of a nonlinear heat equation with square root reaction term, Numerical Methods for Partial Differential Equations, 25 (2009), 598-609. doi: 10.1002/num.20361. Google Scholar

[2]

L. Debnath, Nonlinear Partial Differential Equations for Scientists and Engineers, Birkhäuser, Boston, 1997.Google Scholar

[3]

P. M. Jordan, Finite-amplitude acoustic traveling waves in a fluid that saturates a porous media, Physics Letters A, 355 (2006), 216-221.Google Scholar

[4]

P. M. Jordan, A Note on the Lambert W-function: Applications in the mathematical and physical sciences, Contemporary Mathematics, 618 (2014), 247-263. doi: 10.1090/conm/618/12351. Google Scholar

[5]

J. D. Logan, Nonlinear Partial Differential Equations Wiley-Interscience, New York, 1994. Google Scholar

[6]

R. E. Mickens, Exact finite difference scheme for an advection equation having square-root dynamics, Journal of Difference Equations and Applications, 14 (2008), 1149-1157. doi: 10.1080/10236190802332209. Google Scholar

[7]

R. E. Mickens, Wave front behavior of traveling waves solutions for a PDE having square-root dynamics, Mathematics and Computers in Simulation, 82 (2012), 1271-1277. doi: 10.1016/j.matcom.2010.08.010. Google Scholar

[8]

R. E. Mickens, Mathematical Methods for the Natural and Engineering Sciences, 2nd edition, World Scientific, London, 2017.Google Scholar

[9]

J. D. Murray, Mathematical Biology, Springer, Berlin, 1993. doi: 10.1007/b98869. Google Scholar

[10]

S. I. Soluyan and R. V. Khokhlov, Finite amplitude acoustic waves in a relaxing medium, Soviet Physics - Acoustic, 8 (1962), 170-175. Google Scholar

[11]

S. R. Valluri, D. J. Jeffrey and R. M. Corless, Some applications of the Lambert W function to physics, Canadian Journal of Physics, 78 (2000), 823-831.Google Scholar

[12]

G. B. Whitham, Linear and Nonlinear Waves, Wiley-Interscience, New York, 1974. Google Scholar

[13]

H. Wilhelmsson, M. Benda, B. Etlicher, R. Jancel and T. Lehner, Non-linear evolution of densities in the presence of simultaneous diffusion and reaction processes, Physica Scripta, 38 (1988), 1482-1489. doi: 10.1103/PhysRevA.38.1482. Google Scholar

Figure 1.  a) $ v(z) $ vs $ z $, b) $ f(z) = v(z)^2 $ vs $ z $. See Eqs. (5.10) and (5.13).
Figure 2.  a) $ v(z) $ vs $ z $, \quad b) $ f(z) $ vs $ z $. See Eq. (5.15).
[1]

Weiguo Zhang, Yujiao Sun, Zhengming Li, Shengbing Pei, Xiang Li. Bounded traveling wave solutions for MKdV-Burgers equation with the negative dispersive coefficient. Discrete & Continuous Dynamical Systems - B, 2016, 21 (8) : 2883-2903. doi: 10.3934/dcdsb.2016078

[2]

Armengol Gasull, Hector Giacomini, Joan Torregrosa. Explicit upper and lower bounds for the traveling wave solutions of Fisher-Kolmogorov type equations. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3567-3582. doi: 10.3934/dcds.2013.33.3567

[3]

Aijun Zhang. Traveling wave solutions with mixed dispersal for spatially periodic Fisher-KPP equations. Conference Publications, 2013, 2013 (special) : 815-824. doi: 10.3934/proc.2013.2013.815

[4]

Kun Li, Jianhua Huang, Xiong Li. Traveling wave solutions in advection hyperbolic-parabolic system with nonlocal delay. Discrete & Continuous Dynamical Systems - B, 2018, 23 (6) : 2091-2119. doi: 10.3934/dcdsb.2018227

[5]

Lianzhang Bao, Zhengfang Zhou. Traveling wave in backward and forward parabolic equations from population dynamics. Discrete & Continuous Dynamical Systems - B, 2014, 19 (6) : 1507-1522. doi: 10.3934/dcdsb.2014.19.1507

[6]

Jerry L. Bona, Laihan Luo. Large-time asymptotics of the generalized Benjamin-Ono-Burgers equation. Discrete & Continuous Dynamical Systems - S, 2011, 4 (1) : 15-50. doi: 10.3934/dcdss.2011.4.15

[7]

Hirokazu Ninomiya. Entire solutions and traveling wave solutions of the Allen-Cahn-Nagumo equation. Discrete & Continuous Dynamical Systems - A, 2019, 39 (4) : 2001-2019. doi: 10.3934/dcds.2019084

[8]

Xiaojie Hou, Yi Li, Kenneth R. Meyer. Traveling wave solutions for a reaction diffusion equation with double degenerate nonlinearities. Discrete & Continuous Dynamical Systems - A, 2010, 26 (1) : 265-290. doi: 10.3934/dcds.2010.26.265

[9]

Bendong Lou. Traveling wave solutions of a generalized curvature flow equation in the plane. Conference Publications, 2007, 2007 (Special) : 687-693. doi: 10.3934/proc.2007.2007.687

[10]

Anna Geyer, Ronald Quirchmayr. Traveling wave solutions of a highly nonlinear shallow water equation. Discrete & Continuous Dynamical Systems - A, 2018, 38 (3) : 1567-1604. doi: 10.3934/dcds.2018065

[11]

Hongqiu Chen, Jerry L. Bona. Periodic traveling--wave solutions of nonlinear dispersive evolution equations. Discrete & Continuous Dynamical Systems - A, 2013, 33 (11&12) : 4841-4873. doi: 10.3934/dcds.2013.33.4841

[12]

E. S. Van Vleck, Aijun Zhang. Competing interactions and traveling wave solutions in lattice differential equations. Communications on Pure & Applied Analysis, 2016, 15 (2) : 457-475. doi: 10.3934/cpaa.2016.15.457

[13]

Lina Wang, Xueli Bai, Yang Cao. Exponential stability of the traveling fronts for a viscous Fisher-KPP equation. Discrete & Continuous Dynamical Systems - B, 2014, 19 (3) : 801-815. doi: 10.3934/dcdsb.2014.19.801

[14]

Yanghong Huang, Andrea Bertozzi. Asymptotics of blowup solutions for the aggregation equation. Discrete & Continuous Dynamical Systems - B, 2012, 17 (4) : 1309-1331. doi: 10.3934/dcdsb.2012.17.1309

[15]

Yuqian Zhou, Qian Liu. Reduction and bifurcation of traveling waves of the KdV-Burgers-Kuramoto equation. Discrete & Continuous Dynamical Systems - B, 2016, 21 (6) : 2057-2071. doi: 10.3934/dcdsb.2016036

[16]

Rachidi B. Salako, Wenxian Shen. Existence of traveling wave solutions to parabolic-elliptic-elliptic chemotaxis systems with logistic source. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 293-319. doi: 10.3934/dcdss.2020017

[17]

Ezzeddine Zahrouni. On the Lyapunov functions for the solutions of the generalized Burgers equation. Communications on Pure & Applied Analysis, 2003, 2 (3) : 391-410. doi: 10.3934/cpaa.2003.2.391

[18]

Guo Lin, Wan-Tong Li. Traveling wave solutions of a competitive recursion. Discrete & Continuous Dynamical Systems - B, 2012, 17 (1) : 173-189. doi: 10.3934/dcdsb.2012.17.173

[19]

Josef DiblÍk, Rigoberto Medina. Exact asymptotics of positive solutions to Dickman equation. Discrete & Continuous Dynamical Systems - B, 2018, 23 (1) : 101-121. doi: 10.3934/dcdsb.2018007

[20]

Shujuan Lü, Chunbiao Gan, Baohua Wang, Linning Qian, Meisheng Li. Traveling wave solutions and its stability for 3D Ginzburg-Landau type equation. Discrete & Continuous Dynamical Systems - B, 2011, 16 (2) : 507-527. doi: 10.3934/dcdsb.2011.16.507

2018 Impact Factor: 1.048

Metrics

  • PDF downloads (62)
  • HTML views (361)
  • Cited by (0)

Other articles
by authors

[Back to Top]